Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Mar 28, 2011, 8:21 AM EDT for Palm Beach County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2011, 8:21 AM EDT (12:21 UTC)
- Expired
- Mar 28, 2011, 8:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 137 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
955
WWUS82 KMFL 281221
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
821 AM EDT MON MAR 28 2011
FLZ067-068-168-281245-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
821 AM EDT MON MAR 28 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PALM BEACH COUNTY
* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL...FUNNEL CLOUDS
* UNTIL 845 AM EDT.
AT 819 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JOHNATHAN DICKINSON
STATE PARK TO NORTH PALM BEACH GENERAL AIRPORT TO 7 MILES SOUTHWEST
OF LION COUNTRY SAFARI...MOVING EAST AT 30 MPH.
*
NORTH PALM BEACH GENERAL AIRPORT...
JUPITER...
JUNO BEACH...
GOLDEN LAKES...
HAVERHILL...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT MONDAY
FOR SOUTHERN FLORIDA.
LAT...LON 2678 8002 2677 8005 2676 8003 2674 8004
2676 8005 2674 8005 2662 8016 2662 8057
2697 8023 2696 8015 2698 8014 2698 8010
2697 8007 2682 8002
TIME...MOT...LOC 1221Z 291DEG 25KT 2698 8010 2682 8021
2666 8045
$$
GARCIAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Mar 28, 7:37 AM EDT, 44 minutes earlier.
Area forecast discussion, Mar 28, 7:37 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 737 AM EDT MON MAR 28 2011 .AVIATION... THROUGH THE MID-MORNING HOURS VFR CONDITIONS EXPECTED TO PREVAIL ACROSS S. FL TERMINALS. SO FAR ACTIVE CONVECTION IS TAKING PLACE JUST NORTH OF THE REGION...BUT IS EXPECTED TO START LOCALLY BETWEEN 14Z AND 16Z FOR ALL TERMINALS. IN GENERAL THE SYNOPTIC WIND FLOW WILL BE SOUTHERLY...WITH THE WEST AND EAST COAST SEA BREEZES TRYING TO TAKE HOLD BY LATE MORNING. ALL TERMINALS ASSIGNED VCTS BY 16Z. WITH THE OCCURRENCE OF SHOWERS AND/OR THUNDERSTORMS THERE COULD BE BRIEF PERIODS OF MVFR OR EVEN IFR CONDITIONS BUT NOT EXPECTED TO PREVAIL FOR ANY CONSIDERABLE TIME. && .PREV DISCUSSION... /ISSUED 321 AM EDT MON MAR 28 2011/ ..THE GFS/ECMWF FINALLY COMING TO SOME AGREEMENT. NOW IT APPEARS THAT A LONG WAVE TROUGH MOVES OVER THE E U.S. WITH THE ASSOCIATED COLD FRONT MOVING THROUGH S FLA. SHOWERS AND THUNDER EXPECTED THEN WITH DRY WEATHER NEXT WEEKEND WITH MORE NORMAL TEMPS FOR THIS TIME OF YEAR. MARINE...WINDS AT OR BELOW 15 KTS AND SEAS AT OR BELOW 4 FEET TODAY THROUGH WEDNESDAY. WINDS INCREASE THURSDAY AHEAD OF THE FRONT FRIDAY AND CAUTION STATEMENTS AND/OR ADVISORIES MAY BE REQUIRED. FIRE WEATHER...WITH INCREASED CLOUDINESS AND SOME RAINFALL...COOLER TEMPERATURES AND HIGHER DEW POINTS LEAD TO HIGHER RH VALUES. NO HIGH LIGHTS EXPECTED. SOME THUNDERSTORMS THOUGH THE NEXT COUPLE OF DAYS LEAD TO CONCERN OF LIGHTNING STRIKES IN THE DRY VEGETATION ACROSS SOUTH FLORIDA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 86 70 85 70 / 50 40 50 20 FORT LAUDERDALE 85 71 86 72 / 40 40 40 20 MIAMI 87 70 86 73 / 30 40 30 20 NAPLES 85 70 85 69 / 50 50 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...54/BNB AVIATION/RADAR/FIRE...55/CWC
Hazardous weather outlook, Mar 28, 7:35 AM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 735 AM EDT MON MAR 28 2011 FLZ063-066>075-168-172>174-290245- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 735 AM EDT MON MAR 28 2011 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF SOUTH FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH FLORIDA AND ADJACENT WATERS TODAY AND TONIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE WITH STRONG DAMAGING WINDS, ESPECIALLY ACROSS GLADES, HENDRY, COLLIER, PALM BEACH AND BROWARD COUNTIES. EXCESSIVE LIGHTNING IS ALSO EXPECTED WITH THESE STORMS. WATERSPOUTS: A FEW WATERSPOUTS COULD DEVELOP OVER THE NEAR SHORE GULF WATERS AND ATLANTIC WATERS AS THUNDERSTORMS MOVE ACROSS SOUTH FLORIDA TODAY. WIND: WITH THE OCCURRENCE OF A THUNDERSTORM, GUSTY WINDS TO NEAR 40 TO 50 MPH MAY BE POSSIBLE. WIND GUSTS IN EXCESS OF 60 MPH COULD OCCUR WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS. HAIL: HAIL UP TO ONE INCH CAN OCCUR WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTH FLORIDA TUESDAY THROUGH FRIDAY WITH THE MAIN THREAT OCCASIONAL LIGHTNING STRIKES. ON TUESDAY AND FRIDAY THE THUNDERSTORMS ARE EXPECTED TO BE MORE SCATTERED IN NATURE. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Mar 28, 7:40 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
740 AM EDT MON MAR 28 2011
FLZ066-067-281215-
HENDRY FL-INLAND PALM BEACH COUNTY FL-
740 AM EDT MON MAR 28 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN PALM BEACH COUNTY
NORTHEASTERN HENDRY COUNTY
* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL...FUNNEL CLOUDS
* UNTIL 815 AM EDT.
AT 738 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT MAYACA TO CANAL
POINT TO 7 MILES NORTHWEST OF SOUTH BAY...MOVING SOUTHEAST AT 30 MPH.
*
PAHOKEE...
BELLE GLADE...
LION COUNTRY SAFARI...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT MONDAY
FOR SOUTHERN FLORIDA.
LAT...LON 2667 8032 2653 8057 2674 8096 2677 8091
2671 8082 2671 8078 2669 8074 2672 8073
2677 8075 2678 8072 2675 8071 2676 8070
2681 8070 2687 8063 2696 8061 2696 8030
2693 8020
TIME...MOT...LOC 1140Z 302DEG 24KT 2695 8056 2684 8061
2674 8078
GARCIASpecial weather statement, Mar 28, 7:54 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
754 AM EDT MON MAR 28 2011
FLZ063-066-067-069-070-281230-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
754 AM EDT MON MAR 28 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL PALM BEACH COUNTY
SOUTHEASTERN GLADES COUNTY
HENDRY COUNTY
NORTHWESTERN COLLIER COUNTY
* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL...FUNNEL CLOUDS
* UNTIL 830 AM EDT.
AT 749 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
MOORE HAVEN TO 4 MILES EAST OF BONITA SPRINGS...MOVING EAST AT 30
MPH.
*
CLEWISTON...
AVE MARIA...
OKEELANTA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT MONDAY
FOR SOUTHERN FLORIDA.
LAT...LON 2633 8182 2632 8166 2643 8166 2643 8157
2649 8157 2681 8108 2678 8093 2671 8082
2669 8074 2672 8073 2668 8057 2617 8133
2630 8185
TIME...MOT...LOC 1153Z 275DEG 44KT 2675 8104 2633 8167
GARCIASpecial weather statement, Mar 28, 8:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
821 AM EDT MON MAR 28 2011
FLZ067-068-168-281245-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
821 AM EDT MON MAR 28 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PALM BEACH COUNTY
* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL...FUNNEL CLOUDS
* UNTIL 845 AM EDT.
AT 819 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JOHNATHAN DICKINSON
STATE PARK TO NORTH PALM BEACH GENERAL AIRPORT TO 7 MILES SOUTHWEST
OF LION COUNTRY SAFARI...MOVING EAST AT 30 MPH.
*
NORTH PALM BEACH GENERAL AIRPORT...
JUPITER...
JUNO BEACH...
GOLDEN LAKES...
HAVERHILL...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT MONDAY
FOR SOUTHERN FLORIDA.
LAT...LON 2678 8002 2677 8005 2676 8003 2674 8004
2676 8005 2674 8005 2662 8016 2662 8057
2697 8023 2696 8015 2698 8014 2698 8010
2697 8007 2682 8002
TIME...MOT...LOC 1221Z 291DEG 25KT 2698 8010 2682 8021
2666 8045
GARCIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:30 AM EDT | Special Marine Warning | MFL | 60 min | |
| Mar 28, 7:40 AM EDT | Special Weather Statement | MFL | Palm Beach | 35 min |
| Mar 28, 7:54 AM EDT | Special Weather Statement | MFL | Hendry | 36 min |
| Mar 28, 8:33 AM EDT | Special Weather Statement | MFL | Collier, Palm Beach | 27 min |
| Mar 28, 8:41 AM EDT | Special Marine Warning | MFL | 64 min | |
| Mar 28, 8:54 AM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Mar 28, 9:01 AM EDT | Special Weather Statement | MFL | Collier, Palm Beach | 29 min |
| Mar 28, 9:26 AM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 49 min |
| Mar 28, 9:41 AM EDT | Special Marine Warning | MFL | 64 min | |
| Mar 28, 10:09 AM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 36 min |
| Mar 28, 10:36 AM EDT | Special Marine Warning | MFL | 54 min | |
| Mar 28, 11:23 AM EDT | Special Marine Warning | MFL | 67 min | |
| Mar 28, 4:49 PM EDT | Special Weather Statement | MFL | Broward | 26 min |
| Mar 28, 6:25 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Mar 28, 6:30 PM EDT | Special Marine Warning | MFL | 45 min | |
| Mar 28, 6:55 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Mar 28, 6:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| Mar 28, 7:20 PM EDT | Special Weather Statement | MFL | Broward | 55 min |
| Mar 28, 7:58 PM EDT | Special Marine Warning | MFL | 62 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.